Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 37, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 31, 2008, 11:25 PM EDT for 6 counties in Ohio. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2008, 11:25 PM EDT (03:25 UTC)
- Expired
- Jun 1, 2008, 12:12 AM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, OH, Knox County, OH, Marion County, OH, Morrow County, OH, Richland County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 110 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 11:30 PM EDT | TSTM WND DMG | 6 S Bucyrus, OH | LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2066 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 010325 SVRCLE OHC033-083-101-117-139-175-010430- /O.NEW.KCLE.SV.W.0037.080601T0325Z-080601T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1125 PM EDT SAT MAY 31 2008 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CRAWFORD COUNTY IN NORTH CENTRAL OHIO... EXTREME NORTHWESTERN KNOX COUNTY IN NORTH CENTRAL OHIO... NORTHEASTERN MARION COUNTY IN NORTH CENTRAL OHIO... NORTHERN MORROW COUNTY IN NORTH CENTRAL OHIO... SOUTHWESTERN RICHLAND COUNTY IN NORTH CENTRAL OHIO... SOUTHEASTERN WYANDOT COUNTY IN NORTHWEST OHIO... * UNTIL 1230 AM EDT * AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF GALION...OR ABOUT NEAR BUCYRUS...AND MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEXINGTON LAT...LON 4071 8250 4052 8258 4070 8315 4081 8308 TIME...MOT...LOC 0325Z 286DEG 38KT 4071 8291 $$ LOMBARDY
2 follow-up statements
000
WWUS51 KCLE 010355
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1153 PM EDT SAT MAY 31 2008
OHC033-101-175-010403-
/O.CAN.KCLE.SV.W.0037.000000T0000Z-080601T0430Z/
CRAWFORD OH-WYANDOT OH-MARION OH-
1153 PM EDT SAT MAY 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION AND
SOUTHERN CRAWFORD COUNTIES IN NORTH CENTRAL OHIO...AND SOUTHEASTERN
WYANDOT COUNTY IN NORTHWEST OHIO IS CANCELLED...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED ACROSS
THESE AREAS.
LAT...LON 4057 8274 4075 8271 4073 8263 4073 8260
4072 8260 4073 8258 4072 8257 4071 8251
4071 8250 4052 8258
TIME...MOT...LOC 0353Z 286DEG 38KT 4062 8254
$$
OHC083-117-139-010430-
/O.CON.KCLE.SV.W.0037.000000T0000Z-080601T0430Z/
RICHLAND OH-KNOX OH-MORROW OH-
1153 PM EDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR NORTHEASTERN MORROW...EXTREME NORTHWESTERN KNOX AND SOUTHWESTERN
RICHLAND COUNTIES...
AT 1141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF
LEXINGTON...OR ABOUT 10 MILES NORTHEAST OF MOUNT GILEAD...MOVING EAST
AT 44 MPH.
LAT...LON 4057 8274 4075 8271 4073 8263 4073 8260
4072 8260 4073 8258 4072 8257 4071 8251
4071 8250 4052 8258
TIME...MOT...LOC 0353Z 286DEG 38KT 4062 8254
$$
BM000
WWUS51 KCLE 010412
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1211 AM EDT SUN JUN 1 2008
OHC083-117-139-010421-
/O.CAN.KCLE.SV.W.0037.000000T0000Z-080601T0430Z/
RICHLAND OH-KNOX OH-MORROW OH-
1211 AM EDT SUN JUN 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORROW...EXTREME
NORTHWESTERN KNOX AND SOUTHWESTERN RICHLAND COUNTIES IS CANCELLED...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED ACROSS
THESE AREAS.
LAT...LON 4057 8274 4075 8271 4073 8263 4073 8260
4072 8260 4073 8258 4072 8257 4071 8251
4071 8250 4052 8258
TIME...MOT...LOC 0411Z 286DEG 38KT 4056 8230
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:48 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 31, 9:48 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
948 PM EDT SAT MAY 31 2008
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS NORTHERN OHIO TONIGHT WITH ISOLATED
TO SCATTERED THUNDERSTORMS POSSIBLE THROUGH THE EVENING. ANOTHER
WEAK UPPER LEVEL DISTURBANCE WILL ATTEMPT TO BRING A FEW MORE
ISOLATED THUNDERSTORMS TO THE REGION ON SUNDAY. DRY FOR MONDAY BUT
ADDITIONAL ROUNDS OF UNSETTLED WEATHER WILL ARRIVE BY MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
HAVE GIVEN UP ON LIGHT SHRA ENDING SO WILL HAVE TO UPDATE AND BRING
BACK A SMALL CHANCE FOR TONIGHT TO ACCOUNT FOR LIGHT SHRA OCCURRING
ON WEAK SFC TROF AXIS OVER SW PART OF CWA BEING AIDED BY AREA OF
VORTICITY AT UPPER LEVELS. REST OF FORECAST STILL LOOKS GOOD.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH WEDNESDAY/...
ANOTHER SHORT WAVE MOVING INTO MINNESOTA THIS EVENING WILL MOVE
TOWARDS NORTHERN OHIO ON SUNDAY. HAVE LIMITED THE THUNDERSTORM
CHANCES TO A SLIGHT CHANCE AT THIS TIME WITH SOME DRIER AIR TO
OVERCOME. MONDAY APPEARS DRY AT THIS TIME WITH WITH A LULL IN THE
THUNDERSTORM CHANCES UNTIL TUESDAY AFTERNOON. IT THEN LOOKS
UNSETTLED INTO WEDNESDAY AS WE AWAIT THE ARRIVAL OF A COLD FRONT.
THIS FRONT IS EXPECTED TO ARRIVE BY WEDNESDAY MORNING.
THE AMOUNT OF CLOUD COVER EACH AFTERNOON WILL ALLOW TEMPERATURES
TO FLUCTUATE AS MUCH AS 5 DEGREES FROM DAY TO DAY. HOWEVER WE WILL
SEE HIGHS AT SEASONAL LEVELS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
APPEARS FRONT SHOULD BE STALLED ACROSS THE AREA ON THURSDAY LIFTING
NORTH AS A WARM FRONT THURSDAY NIGHT. COLD FRONT APPROACHING FRIDAY
BUT FELT THAT IT WOULD BE STILL TOO FAR TO THE WEST TO MENTION
PRECIP FRIDAY. FRONT WEAKENS AS IT MOVES INTO THE AREA ON SATURDAY
RUNNING INTO STRONG UPPER LEVEL RIDGE ALONG THE EAST COAST. HOWEVER
DO HAVE A CHANCE OF SHWRS/TSTMS FOR FRIDAY NIGHT AND SATURDAY.
FOLLOWED CLOSE TO HPCS MANUAL PROGS AND ECMWF MODEL FOR GUID.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
TROUGH MOVED EAST OF THE AREA AND CONVECTION DEVELOPED ALONG THE
BOUNDARY THIS AFTERNOON. THIS ACTIVITY IS EAST OF THE AREA AT THIS
TIME. MAINLY FAIR WEATHER CUMULUS CLOUDS AROUND THE AREA AT THIS
TIME AND THIS ACTIVITY SHOULD DIMINISH AFTER SUNSET THIS EVENING.
WINDS ARE EXPECTED TO DIMINISH AS WELL AFTER SUNSET. ANOTHER
SURFACE TROUGH WILL ROTATE THROUGH THE AREA TOMORROW MORNING AND
THIS SHOULD BRING IN SOME STRATOCUMULUS INTO THE AREA AROUND 5000
FEET DURING THE MORNING GIVING WAY TO CLEARING SKIES IN THE
AFTERNOON. WINDS WILL PICK UP ONCE AGAIN FROM THE NORTHWEST AFTER
THE TROUGH MOVES THROUGH THE AREA AND THEN DIMINISH TOWARD THE END
OF THE FORECAST PERIOD.
OUTLOOK...WEAK HIGH PRESSURE BUILDS IN SUNDAY EVENING FOLLOWED BY
A COLD FRONT PASSING ON MONDAY NIGHT. COLD FRONT WILL RETURN ON
TUESDAY AS A WARM FRONT COULD BRING MORE SHOWERS AND
THUNDERSTORMS.
&&
.MARINE...
WILL CONTINUE SMALL CRAFT ADVISORY CLEVELAND AREA EAST THROUGH THIS
EVENING WITH W-SW FLOW AROUND 20KT AND WAVES IN 3 TO 5 FOOT RANGE.
WESTERN AREAS SHOULD BE JUST BELOW SCA CRITERIA BUT STILL CHOPPY.
THUNDERSTORMS ALSO POSSIBLE THROUGH THIS EVENING COULD GIVE SOME
BRIEFLY HIGHER WINDS. OTHERWISE WIND AND WAVES WILL SUBSIDE
OVERNIGHT WITH WEAK RIDGE BUILDING IN FOR SUNDAY INTO MONDAY. WEAK
COLD FRONT DROPS ACROSS THE LAKE MONDAY NIGHT AND BECOMES STALLED
OVER OHIO INTO THURSDAY. NOT EXPECTING WINDS TO REACH SMALL CRAFT
ADVISORY BUT THUNDERSTORMS CERTAINLY AND POSSIBILITY FOR THE LAKE
TUESDAY INTO THURSDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
LEZ146>149.
&&
SYNOPSIS...MULLEN
NEAR TERM...ADAMS/MULLEN
SHORT TERM...MULLEN
LONG TERM...LOMBARDY
AVIATION...RANDEL
MARINE...RANDELHazardous weather outlook, May 31, 6:45 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 645 PM EDT SAT MAY 31 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-012245- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 645 PM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 31, 5:34 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
534 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TORNADO ARCADIA 41.11N 83.51W
05/31/2008 HANCOCK OH NWS STORM SURVEY
AROUND 10 HOMES BADLY DAMAGED EF1 AND EF2. APPROXIMATE
TIME OF TOUCHDOWN 130 TO 135 AM.
0140 AM TORNADO FOSTORIA 41.16N 83.41W
05/31/2008 SENECA OH NWS STORM SURVEY
AROUND 30 HOMES DAMAGED...EF1.
0335 PM TSTM WND DMG 6 W COCHRANTON 41.52N 80.16W
05/31/2008 CRAWFORD PA LAW ENFORCEMENT
ONE TREE DOWN AND SOME WIRES.
0338 PM TSTM WND DMG 4 W COCHRANTON 41.52N 80.12W
05/31/2008 CRAWFORD PA LAW ENFORCEMENT
TREE DOWN.
&&
KIELTYKALocal storm report, May 31, 5:56 PM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
556 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM DOWNBURST 8 SW CLEVELAND 41.40N 81.79W
05/31/2008 CUYAHOGA OH BROADCAST MEDIA
TREES DOWN IN OLD BROOKLYN. TWO OF THE TREES FELL ON
HOMES AND ANOTHER FELL OVER A ROADWAY.
&&
ADAMSNearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.